Alert archive / Pennsylvania / Special Weather Statements in 2025
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 4, 2025, 3:08 AM EDT for Cumberland County, Franklin County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 3:08 AM EDT (07:08 UTC)
- Expired
- Apr 4, 2025, 3:45 AM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 50
Counties Cumberland County, PA, Franklin County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
599
WWUS81 KCTP 040708
SPSCTP
Special Weather Statement
National Weather Service State College PA
308 AM EDT Fri Apr 4 2025
PAZ036-063-064-040745-
Adams PA-Franklin PA-Cumberland PA-
308 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ADAMS...FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 345 AM EDT...
At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doylesburg to St. Thomas to Mercersburg.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orrstown, St. Thomas, Whitetail Ski Area, Quincy, Wayne Heights,
Scotland, Fort Loudon, Chambersburg, Pine Grove Furnace, Williamson,
Mercersburg, State Line, Guilford, Claylick, Willow Hill, Upton,
Fannettsburg, Shippensburg University, Fayetteville, and Newville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 7808 3987 7798 3997 7793 4013 7778
4020 7724 3998 7726 3987 7736 3972 7746
TIME...MOT...LOC 0708Z 268DEG 44KT 4017 7773 3996 7774 3980 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:26 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 3, 11:26 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service State College PA 1126 PM EDT Thu Apr 3 2025 .SYNOPSIS... A cold front nearly bisecting PA from Southwest to Northeast late this evening will sag slowly to the southeast, stalling out of just south of the region later tonight and Friday. A wave on the stalled front will lift up the Ohio Valley and across Pennsylvania this weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Sfc cold front extended from the Poconos to the Laurel Highlands of PA late this evening with several mid and upper level waves (moving ENE from the Ohio Valley) bringing additional rounds of light to briefly moderate rain overnight. The lack of significant llvl directional and speed convergence along the sfc front (and speed divergence in the 925-850 mb layer) across South Central and Sern PA has caused the rain areas to greatly erode as they moved out of the Alleghenies. Pertinent parts of the previous disc... Notable llvl neg Theta-E advection will be occurring across northern PA via westerly flow behind the cfront, while a distinct corridor of high PWAT air around 1.5 inches remains across the SE half of the CWA as the nose of a mid level SWRLY jet max and increasing diffluence at upper levels transports a few more rounds of light to briefly MDT rain across the southern 2/3rds or so of the CWA overnight. The cold front won't quite make it to THV/LNS by midnight. But, it should clear the rest of the area by then. Additional rainfall overnight will range from less than 0.10 of an inch across the North to between 0.25 and 0.75 respectively over the Central and Southern thirds of the CWA. Mins tonight s/b close to 40F north but remain in the m50s far southeast tonight. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... The high pressure over central Canada and the Upper Great Lakes will slide eastward and advect drier llvl air south to near the Mason Dixon line. This drier air will hold on until the llvl flow becomes east to SE and the deep layer, mid-upper flow backs 30 deg or so (from the West to the SW) and transports additional embedded shortwaves and areas of rain/TSRA ENE across the Commonwealth. The sfc front should be languishing over MD- WV/nrn VA into Sat. Multiple waves of low pressure/shortwave troughs will roll eastward along it, and give us many chcs for rain/thunder. The first of which will be later Fri night. Have ramped up PoPs thru the night to 100s for most of the area by Sat AM. The SE flow will again bring plentiful low clouds and areas of drizzle to the eastern cos. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A persistent upper level ridge just off the east coast of the U.S. will extend from an anomalous 592 dam high several hundred NM east of KMLB FL. Waves of low pressure riding east/northeast along the stalled to slowly nwd lifting frontal boundary will result in periods of steady soaking rainfall (with some embedded TSRA this weekend. Latest WPC/NBM QPF fcst continues to show the heaviest rain (0.50-1.50") falling over the western and northern Alleghenies with <=0.50" across the south central ridges into the lower Susquehanna Valley (where it is needed the most) thanks in part to a cooler/more stable llvl airmass via a persistent east to southeasterly flow off the Atlantic with an abundance of thick low clouds Saturday through early Sunday. There is a broad consensus among the medium range operational and ensemble guidance that the primary cold front (and associated band of rain) slides to the southeast of the area by early Monday. Model data favors a period of dry weather during the day on Monday with noticeably cooler max temps (~55F) over the southern tier of CPA (-10 to -15 degrees cooler vs. Sunday). The focus will shift to a cold upper trough digging through the Great Lakes into the Northeast Monday night into Tuesday. This feature should bring unseasonably cold temps (-15 to -25F below the historical average) and unsettled wx with rain/snow showers likely along with some potential for strong blustery wind gusts. The colder cyclonic/NW flow should linger snow showers downwind of Lake Erie over the Allegheny Plateau into Tuesday night and possibly Wednesday morning. Temps should hit a nadir Tuesday into Tuesday night. There are some long range model signals that suggest upper level troughing will reload (with potential for a closed low to move deep into the southeast US) into the second half of next week. This pattern would favor a continuation of temps below the historical average for the second week of April. There may also be an opportunity for frost/freeze conditions as the spring growing season gets underway in the Lower Susquehanna Valley. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Another round of rain moving in from the southwest will have some potential for embedded thunderstorm clusters overnight into early Friday morning primarily focused over the southern 2/3 of the central PA airspace. Ceilings will slip to MVFR-IFR. Gradual improvement Friday mid/late morning with a return to VFR conditions along with a lighter north wind. More unsettled weather arrives in the way of rain and scattered thunderstorms for the weekend. Outlook... Fri...MVFR cigs and visby expected, mainly S. Sat-Sun...Widespread showers; impacts likely. Sun...Lingering rain/snow showers; restrictions poss especially N/W. Mon-Tue...Restrictions likely NW Mtns. Snow showers possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Lambert/Dangelo LONG TERM...Lambert/Steinbugl AVIATION...Colbert/Bowen/RXR
Hazardous weather outlook, Apr 3, 8:52 PM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 852 PM EDT Thu Apr 3 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-050100- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 852 PM EDT Thu Apr 3 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 4, 3:02 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service State College PA
302 AM EDT Fri Apr 4 2025
PAZ056-057-063-065-040730-
Perry PA-York PA-Cumberland PA-Dauphin PA-
302 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN YORK...SOUTHERN
DAUPHIN...NORTHEASTERN CUMBERLAND AND EAST CENTRAL PERRY COUNTIES
THROUGH 330 AM EDT...
At 301 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hogestown, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mechanicsburg, Harrisburg International Airport, Skyline View,
Hummelstown, Messiah College, Camp Hill, Lawnton, Hogestown,
Carlisle, Colonial Park, Bressler-Enhaut-Oberlin, Rutherford,
Middletown, Harrisburg, New Cumberland, Linglestown, Harrisburg Area
Community College, Penbrook, Lower Allen, and City Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4019 7721 4032 7721 4042 7666 4020 7657
4017 7664 4015 7706
TIME...MOT...LOC 0701Z 259DEG 50KT 4025 7699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Apr 4, 3:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
308 AM EDT Fri Apr 4 2025
PAZ036-063-064-040745-
Adams PA-Franklin PA-Cumberland PA-
308 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ADAMS...FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 345 AM EDT...
At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doylesburg to St. Thomas to Mercersburg.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orrstown, St. Thomas, Whitetail Ski Area, Quincy, Wayne Heights,
Scotland, Fort Loudon, Chambersburg, Pine Grove Furnace, Williamson,
Mercersburg, State Line, Guilford, Claylick, Willow Hill, Upton,
Fannettsburg, Shippensburg University, Fayetteville, and Newville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 7808 3987 7798 3997 7793 4013 7778
4020 7724 3998 7726 3987 7736 3972 7746
TIME...MOT...LOC 0708Z 268DEG 44KT 4017 7773 3996 7774 3980 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:02 AM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Apr 4, 3:25 AM EDT | Special Weather Statement | CTP | Lancaster, Lebanon, York | 35 min |
| Apr 4, 3:40 AM EDT | Special Weather Statement | CTP | Adams | 35 min |
| Apr 4, 4:02 AM EDT | Special Weather Statement | CTP | Lancaster | 13 min |
| Apr 4, 4:16 AM EDT | Special Weather Statement | CTP | York | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.